\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Asymptotic homogenization for delay-differential equations and a question of analyticity

The first author was partially supported by The Center for Nonlinear Analysis at Rutgers University. The second author was partially supported by NSF Grant DMS-1201328 and by The Lefschetz Center for Dynamical Systems at Brown University

Abstract Full Text(HTML) Figure(0) / Table(1) Related Papers Cited by
  • We consider a class of nonautonomous delay-differential equations in which the time-varying coefficients have an oscillatory character, with zero mean value, and whose frequency approaches $ +\infty $ as $ t\to\pm\infty $. Typical simple examples are

    $ x'(t) = \sin (t^q)x(t-1) \qquad\text{and}\qquad x'(t) = e^{it^q}x(t-1), \;\;\;\;\;\;\;\;{(*)} $

    where $ q\ge 2 $ is an integer. Under various conditions, we show the existence of a unique solution with any prescribed finite limit $ \lim\limits_{t\to-\infty}x(t) = x_- $ at $ -\infty $. We also show, under appropriate conditions, that any solution of an initial value problem has a finite limit $ \lim\limits_{t\to+\infty}x(t) = x_+ $ at $ +\infty $, and thus we establish the existence of a class of heteroclinic solutions. We term this limiting phenomenon, and thus the existence of such solutions, "asymptotic homogenization." Note that in general, proving the existence of a bounded solution of a given delay-differential equation on a semi-infinite interval $ (-\infty,-T] $ is often highly nontrivial.

    Our original interest in such solutions stems from questions concerning their smoothness. In particular, any solution $ x: \mathbb{R}\to \mathbb{C} $ of one of the equations in $ (*) $ with limits $ x_\pm $ at $ \pm\infty $ is $ C^\infty $, but it is unknown if such solutions are analytic. Nevertheless, one does know that any such solution of the second equation in $ (*) $ can be extended to the lower half plane $ \{z\in \mathbb{C}\:|\: \mathop{{{\rm{Im}}}} z<0\} $ as an analytic function.

    Mathematics Subject Classification: Primary: 34K12, 34K25, 37C29; Secondary: 26E05, 26E10, 37C60.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Table 1.  In every summation we assume that $ j,k\in \mathbb{Z}\setminus\{0\} $.

    $\begin{array}{lcl} \Gamma_1(t) & = & {\frac{B(t^2)}{2t},}\\ \\ \Omega_1(t) & = & {\frac{B(t^2)}{2t^2},}\\ \\ \Gamma_2(t) & = & {\sum\limits_{{j,k}\atop{j+k\ne 0}}\frac{a_ja_k}{4 \omega^2j(j+k)}\bigg(\frac{e^{i \omega(jt^2+k(t-1)^2)}}{t^2}\bigg) +\sum\limits_j\frac{a_ja_{-j}}{4 \omega^2j^2}\bigg(\frac{e^{i \omega j(2t-1)}}{t}\bigg),}\\ \\ \Omega_2(t) & = & {\sum\limits_{{j,k}\atop{j+k\ne 0}}\frac{ia_ja_kk}{2 \omega j(j+k)}\bigg(\frac{e^{i \omega(jt^2+k(t-1)^2)}}{t^2}\bigg)}\\ \\ & & {+\sum\limits_{{j,k}\atop{j+k\ne 0}}\frac{a_ja_k}{2 \omega^2 j(j+k)}\bigg(\frac{e^{i \omega(jt^2+k(t-1)^2)}}{t^3}\bigg)}\\ \\ & & {+\sum\limits_j\frac{a_ja_{-j}}{4 \omega^2j^2}\bigg(\frac{e^{i \omega j(2t-1)}}{t^2}\bigg),}\\ \\ \Gamma_3(t) & = & {\sum\limits_{j,k}\frac{ia_ja_{-j}a_k}{8 \omega^3j^2k}\bigg(\frac{e^{i \omega (j(2t-1)+k(t-2)^2)}}{t^2}\bigg),}\\ \\ \Omega_3(t) & = & {-\sum\limits_{{j,k}\atop{j+k\ne 0}}\frac{a_ja_k}{4 \omega^2j(j+k)}\bigg(\frac{e^{i \omega(jt^2+k(t-1)^2)}}{t^2}\bigg)A((t-2)^2)}\\ \\ & & {+\sum\limits_{j,k}\frac{a_ja_{-j}a_k(j-2k)}{4 \omega^2j^2k}\bigg(\frac{e^{i \omega (j(2t-1)+k(t-2)^2)}}{t^2}\bigg)}\\ \\ & & {+\sum\limits_{j,k}\frac{ia_ja_{-j}a_k}{4 \omega^3j^2k}\bigg(\frac{e^{i \omega (j(2t-1)+k(t-2)^2)}}{t^3}\bigg),}\\ \\ \Omega_4(t) & = & {-\sum\limits_{j,k}\frac{ia_ja_{-j}a_k}{8 \omega^3j^2k}\bigg(\frac{e^{i \omega (j(2t-1)+k(t-2)^2)}}{t^2}\bigg)A((t-3)^2),} \end{array}$
     | Show Table
    DownLoad: CSV
  • [1] N. G. de Bruijn, Asymptotic Methods in Analysis, Dover Publications, Inc., New York, 1981.
    [2] J. DieudonnéFoundations of Modern Analysis, Pure and Applied Mathematics, Vol. 10-I, Academic Press, New York-London, 1969. 
    [3] J. Mallet-Paret and R. D. Nussbaum, Analyticity and nonanalyticity of solutions of delay-differential equations, SIAM J. Math. Anal., 46 (2014), 2468-2500.  doi: 10.1137/13091943X.
    [4] J. Mallet-Paret and R. D. Nussbaum, Intricate structure of the analyticity set for solutions of a class of integral equations, J. Dynam. Differential Equations, 31 (2019), 1045-1077.  doi: 10.1007/s10884-019-09746-1.
    [5] J. Mallet-Paret and R. D. Nussbaum, Analytic solutions of delay-differential equations, in preparation.
    [6] R. D. Nussbaum, Periodic solutions of analytic functional differential equations are analytic, Michigan Math. J., 20 (1973), 249-255.  doi: 10.1307/mmj/1029001104.
    [7] A. Zygmund, Trigonometric Series, Vols. I, II, 2nd edition, Cambridge Univ. Press, New York, 1959.
  • 加载中
Open Access Under a Creative Commons license

Tables(1)

SHARE

Article Metrics

HTML views(718) PDF downloads(307) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return